[Skip to Navigation]
Article
July 1955

NONRECURRING CHLORPROMAZINE DERMATITIS

Author Affiliations

San Francisco

From the University of California School of Medicine, Department of Psychiatry, and The Langley Porter Clinic, Department of Mental Hygiene, State of California.

AMA Arch Derm. 1955;72(1):72-73. doi:10.1001/archderm.1955.03730310074017
Abstract

Dermatitis occurring during the course of drug therapy and disappearing when the offending drug has been removed has been a common clinical experience. Because of the frequency of recurrence upon resumption of therapy, such reactions are generally considered a contraindication to further use of the drug in question. For this reason many patients who otherwise have shown a favorable response to a particular medication have been deprived of its benefits. Inasmuch as dermatitis has been reported in a not inconsiderable number of patients receiving chlorpromazine,* it would be of importance to ascertain whether or not the above generalization may be applied to the use of this agent. This is the purpose of this report.

OBSERVATIONS

In a series of 53 patients treated for various psychiatric disorders with chlorpromazine, 7

×